How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31585
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I had a tummy tuck 19 years ago, and out of the blue, it feels

This answer was rated:

I had a tummy tuck 19 years ago, and out of the blue, it feels like the muscle that runs down the center of my body is bulging and is very painful. I am 50 years old and petite (112 pounds). What do you think this is?

Hello,

Thank you for your question,

I’m Dr. Saha and I’ll try to help you.

When did it develop?

Is it the whole of midline or localized to a particular area?

When did the pain develop?

Does coughing make the bulge more prominent?

Do you feel nausea, vomiting?

How is stool?

Customer: replied 3 years ago.

Hello, Dr. Saha,


 


It developed about 3 days ago with the pain all the way down with pain more around stomach, but bulging from lower half of body all the way up to ribs.


 


Coughing doesn't seem to make it worse. I haven't felt the need to vomit. My stomach, however, has been unhappy and painful lately. I have been having issues with IBS and subconscious anxiousness. My doctor says "I'm low on dopamine" and have been an anxious person for no reason since 7 years old. I currently take 150mg of Zoloft, which doesn't do anything, plus 0.5 mg of Clonazepam 2x per day for a year. My body is used to that. My dr. just upped it to 1mg 2x per day, not working for this tummy pain.


It feels like a tough painful rod down the middle of the front of my body.


I went to the ER for what I thought was a migraine, but ER doc said it was tension headache. 2 days later found out from dentist that my TMJ was back.


I'm very frustrated with having absolutely no reason to be anxious, but am.


 


I have been diagnosed with a compromised immune system, Epstein-Barr (CFS), fibromyalgia, IBS, and all the wonderful symptoms associated with this. Headaches are daily.


 


Looking forward to your words of wisdom.


 


Thank you, Kim.

Hello Kim,

Did you get an examination by doctor in these 3 days?

When did you go to ER?

Did you have any test recently?

How is your bowel habit?

When did you pass stool last?

Do you have any difficulty in passing gas?

Customer: replied 3 years ago.

No.


 


no.


 


no.


 


Constipation then diarhea, both


 


This am


 


No difficulty.


 


 


 

Thank you for the information.

 

This can be due to divarication of recti.

 

This is due to deviation of muscles of abdomen which are present on both sides of the midline.

 

There are two rectus abdominis muscles on either side of the midline.

 

In case of distension of abdomen from gas or any swelling inside it can be prominent.

 

Other possibility is development of abdominal hernia.

 

Spigelian hernia can occur in lower part but it is rare.

 

I would suggest to take an examination by doctor without delay as it is very painful.

 

After examination doctor can take ultrasound.

 

If needed X ray/ CT can be taken.

 

You can take tylenol for pain, meanwhile.

 

I hope this information helps.

 

I will be happy to assist, if you need any clarification.

 

Please feel free for any follow up query.

 

Best wishes.

Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17765
Experience: 35 years of experience
Dr. Saha and other Health Specialists are ready to help you
Customer: replied 3 years ago.

Dr. Saha,


 


I just remembered something very important! 3 days ago, i was constipated, and I pushed so hard! I know that was probably the reason for this problem.


 


Which of your answers, therefore, do you think I should see the doctor for?

Customer: replied 3 years ago.

Relist: Other. I so apologize that I forgot a very important factor. I had taken some new medication that the ER doc gave me; it caused constipation; and I pushed really hard to have a BM; and after that is when this hard cord running from my stomach up to my ribs started to become very painful. My husband thought at first that it was just a vein popping out, but today he thought it was a muscle.

 

I have been looking at pictures of the hernias, and mine is not protruding that much. There are no lumps or bumps.It just feels like a hard cord down the middle of my upper body. Because I'm petite and there's not a lot of fat, I think it may be easier to feel, but it's not visible. You would have to rub your hand over my upper torso to feel it. I'm concerned because it's causing me pain.

 

Thank you!

Hello,

I am sorry that your relisted question was unanswered for quite long.
I am Dr. Arun and will be helping you today.

This is likely to be abdominal muscle strain with your description. Divarication of the recti or abdominal hernia are very unlikely. ACNES (abdominal cutaneous nerve entrapment syndrome) can be a possibility and the diagnosis can be confirmed by the subcutaneous infiltration of the local anesthetic like xylocaine. If the pain disappears completely, this substantiates the diagnosis. Abdominal wall pain can occur from nerve entrapment syndrome, irritation of intercostal nerve roots, anterior cutaneous nerve entrapment, rib-tip syndrome, myofascial pain and trigger points. An ultrasound and MRI are likely to confirm the diagnosis. The treatment of abdominal wall pain is following;

The treatment is following;

 

1) application of sprayed vapocoolant

2) physical therapy

3) deep electrotherapy; iontophoresis, phonophoresis, short wave diathermy, electrical stimulation

4) local analgesic patch / ointment / spray

5) anti-inflammatory analgesics; Ibuprofen (Motrin / Advil)

6) ischemic compression therapy; pressure on the points

7) massage

8) steroid shots

9) acupuncture

 

 

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

 

We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.
Customer: replied 3 years ago.
Thank you for your excellent service! I so appreciate it, and I will recommend this site to my friends!
You are very welcome.

You may consider rating the answer again for may answer (I and previous expert are separate) for the credit.

It is privilege assisting you.
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31585
Experience: MBBS, MS (General Surgery), Fellowship in Sports Medicine
Dr. Arun Phophalia and other Health Specialists are ready to help you